How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Gary Your Own Question
Dr. Gary
Dr. Gary, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 19718
Experience:  DVM, Emergency Veterinarian, BS (Physiology)
15010675
Type Your Dog Veterinary Question Here...
Dr. Gary is online now
A new question is answered every 9 seconds

I think I gave my min pin a double dose of insulin but not

Customer Question

I think I gave my min pin a double dose of insulin but not very sure, what do I look for, I gave him 4 lines x2? Of long lasting insulin. Please reply
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Gary replied 1 year ago.
Hello. With a double dose of insulin, the glucose will drop pretty drastically. This can lead to a low blood sugar and signs of "insulin shock." We first see incoordination. We then see weakness, falling over and eventually muscle tremors and seizures if the glucose drops too low. Ideally, I like to watch these dogs in the hospital and check a glucose every 2-4 hours for 12 hours. Many people will manage it at home by feeding more for 12 hours. You can take the daily food amount and increase it by 50%. You then take that amount and feed small increments every 2-4 hours for 12 hours. This will help keep the glucose up and prevent insulin shock. If you do see the signs of weakness or tremors, then get to a vet right away. I hope this helps, let me know if you have any other questions.
Expert:  Dr. Gary replied 1 year ago.
Hi,

I'm just following up on our conversation about your pet. How is everything going?

Dr. Gary